MAUDE Adverse Event Report: COOK VANDERGRIFT INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC

COOK VANDERGRIFT INC COOK-SWARTZ DOPPLER PROBE; ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Catalog Number DP-SDP001
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Explanting the doppler probe resulted in an incomplete removal of the probe.The removed part was disposed, the distal part of the probe left in situ.It is not clear yet whether the incomplete removal is due to cutting or tearing off.A meeting with the dr.To complete this information could not take place earlier, and is scheduled on 24th october.Nonetheless we wanted to provide you this information already.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.G5 ¿ pma/510(k): 171272.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.G5 ¿ pma/510(k): 171272.The entire device was not returned - only six small pieces of wire were returned on this complaint.The complaint/event that was entered and reported within trackwise: "explanting the doppler probe resulted in an incomplete removal of the probe." the quality assurance department performed the investigation of this doppler probe.A functional test was unable to be performed due to only six small pieces of wires being returned.Per customer complaint information: "explanting the doppler probe resulted in an incomplete removal of the probe.The removed part was disposed, the distal part of the probe left in situ.It is not clear yet whether the incomplete removal is due to cutting or tearing off.A meeting with the dr.To complete this information could not take place earlier, and is scheduled on 24th october.Nonetheless we wanted to provide you this information already." and per customer complaint attachment, the wires returned were stated to have been the ones that were surgically removed by staff that may have used an instrument pulling the probe, which could explain some of the damages." the device was inspected under magnification.During the visual investigation, there was blood present on the wires along with a blood clot/calcification present on the wire.The ends of the wires were appearing thinner than the wire itself and some appear to have a mild twist in them.The piece that was returned with the crystal showed that there was epoxy present on the crystal and the wire was attached to both sides of the crystal.The device history record (dhr) was reviewed, including quality control and manufacturing records.There were no signs of a manufacturing nonconformity found or that the device was shipped to the field nonconforming.The complaint will be monitored per the cook vandergrift inc.Complaint handling and post market surveillance processes.A risk assessment will be performed and documented in the complaint summary tab in trackwise.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COOK-SWARTZ DOPPLER PROBE
Common Device Name
ITX TRANSDUCER, ULTRASONIC, DIAGNOSTIC
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
timothy vogel
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key18010747
Report Number2522007-2023-00023
Device Sequence Number7314278
Product Code ITX
UDI-Device Identifier00827002213630
UDI-Public(01)00827002213630(17)250131(10)N185885
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberDP-SDP001
Device Lot NumberN185885
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DP-CAB01; DP-CAB01; DP-M350; DP-M350
Outcome Attributed to Adverse Event Other;
Patient SexFemale